Are there any discussions for chronic pain?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I take 100 mg of Pregabalin plus 100 mg. of Tramadol every 8 hours for peripheral neuropathy pain. I'm 76 and I do experience some lightheadedness but I use a cane or walker. For me, the lightheadedness is not bad enough for me to want to give up the pain meds. Without them the pain is excruciating. I know different things work for different people. I pray that you will find your solution soon.
Jump to this post
Thank you for your reply.
I'll have a look at some different options to try and manage the pain and live a bit too!
I can't cope with being out of it all day! But I do realise I'm never going to feel the same prior to disease.
Hi – I was really surprised to see your post – well, I should say, I was surprised to discover a similar post-operative development in the arm pain you described. I had lumbar surgery (L2 to the pelvis) in 2021 and then 2 surgeries for hip replacement after I fell – all of this took place over 4 months' time. When I started P.T in a clinic – probably 8 weeks after the last surgery, I began to have the kind of pain you describe between the shoulder and elbow, but on the right side (right hip was replaced). At first it was treated with kinesthetic tape and some kinesthetic therapy; that went on for several months. The strange thing was, sometime I could raise my arm quite high with no pain; other times, anything and everything seemed to "set it off". I would describe it as muscle pain, not joint pain. My therapist suggested that I give it as much rest as possible, which I did, and now, two years and four months after the last surgery, it seems to be back to normal (no pain!). Whether this odd development was a "normal" reaction to surgery or not, I don't know. No one ever suggested that and I guess I did not think to ask. The whole pain experience is a mystery to me. I do take Gabapentin and Tramadol every 8 hours for peripheral neuropathy pain in the feet and hands – also seemingly a result or residual effect of the surgeries. I'm 76 and a widow and otherwise in good enough health to maintain my home by myself and my dog 😊(yay!). Prayers for you on your recuperation journey. 🙏
Thanks! It was great to get your response. It sounds like you experienced the exact thing I am experiencing. The way you described your arm pain is perfect. When I went for my 6 week check up for my back/neck surgeries, the nurse kind of blew it off as normal post op pain. I thought I was I an going crazy. Tests tomorrow and Friday for fibromyalgia. I don't think that is it but then I'm not the doctor. I am your age and an active, busy person… this pain stuff is making me crazy! I feel like a soap opera…stay tuned for the next thrilling adventure.
Appreciate your prayers. It truly gives me strength to persevere.
Does anyone take Pregabalin for pain relief and how is it?
I have Conns disease and although my bp is stable I have chronic pain in my upper back,lower back and tummy,this is agonising after eating anything.I have started to reduce meal size because of this.
I do try and get by with paracetamol regularly but it's not enough.However when I took pregabalin I was sleeping all day and had no quality of life whatsoever.I can sleep OK at night.
This is on a small dose too.
The pain is much worse after any activity such as taking a shower or any exercise.
I am at a loss to know what I can do, any suggestions gratefully received.
Boy can I relate to your problem with sleepiness during the day. It was ruining my life. I have reduced my Cymbalta to 20 mg and this has eliminated much of my sleepiness but getting off it is very tricky. When I was on a larger dose, going one day without the med I get severe pain. So instead, I kept lowering the size of the dose and I can tolerate that. So my next step is occasionally dropping the dose entirely. What ever the result, getting off Lyrica is next. Should be fun😳. I have a SCS now and it has helped so much. I’m hoping that with the help of my Nevro techs, I’ll eventually get off all the meds. I’ve found that the key to success is to follow their instructions and actually wait 48 hours after EACH change of either the program or the intensity.
I started 600 MG gabapentin Nov. 15, 2022. I'm just this past week figured out side affects
Nov. 30th, 2022. Started having friction blisters bottom of toes.
Nov." 2022 Diagnosed with Diabetes…had out of control sugars Jan. 2022 til Jan. 2023.
Because of diabetes..And friction blisters occurring. Seen podiatrist 3 times in the last year. Whom had no answer about friction blisters.
Seen Urgent care Nurse Practioner twice…about toes.
No answer. Seen Dr. Urgent care twice..she ignored 2nd time about blisters and wanted to increase gabapentin.
Mayo clinic…goes in-depth of possible side affects of gabapentin.. mine were…
Loosening if skin (toe friction blisters.
A month ago…Leg swelling n Severe Leg Pain. And other side affects. All along..
Doctors couldn't find a cause.
In 10-months time…5 trips to emergency room. 4 trips to Urgent care…Dr…. Neurologist.
NO IDEA…NO ANSWER..
2 weeks ago…Urgent care Dr. Decided to increase Gabapentin And increase Cybalta. When I went home I made a decision to Ween myself off Gabapentin.
It's been nearly 2 weeks now. N..Body feeling better n better every day. And at this time Neuropathy Symptons are at a very minimum.
Group? Always do your research on medication side affects…especially IF changes in pain have been occurring.
This posting is "For your information.
I have been off the Gabapentin completely. 1 1/2weeks now.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In